Welcome to the Mood Disorders Forum. Questions in this forum are being answered by Peter Forster, MD and topics covered are anxiety, bipolar, depression, panic disorder, post traumatic stress disorder and stress.
What is the best way to wean off of Celexa? After being on 20mg for 10 years, I have been taking 10mg for one week and am now experiencing flu like symptoms. How long does this last and is there anohter way to wean??
Celexa (generic citalopram) doesn't usually have a severe withdrawal syndrome. However susceptibility to withdrawal is highly variable. Most people would do fine with a simple reduction to half a dose for a week and then discontinuation. Since that isn't the case for you there are a few options to consider - you can use a pill cutter to reduce by smaller amounts (5 mg every two weeks, say) or you can switch to a longer acting medication like fluoxetine which is even less likely to cause a withdrawal and taper off of that medication.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.